Alert archive / California / Wind Advisories in 2006
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 28, 2006, 5:12 AM PST. It took effect at Jan 28, 2006, 10:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 5:12 AM PST (13:12 UTC)
- In effect from
- Jan 28, 2006, 10:00 AM PST
- Expired
- Jan 28, 2006, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 281312 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 512 AM PST SAT JAN 28 2006 ...A STRONG STORM SYSTEM WILL BRING PERIODS OF WINDY CONDITIONS LATE THIS MORNING OVER A LARGE PORTION OF THE SACRAMENTO VALLEY AND THE ADJACENT FOOTHILLS OF THE SIERRA NEVADA... .A STRONG WEATHER SYSTEM WILL MOVE ONSHORE OVER THE PACIFIC NORTHWEST THIS MORNING. THIS SYSTEM WILL DRAG A SURFACE COLD FRONT THROUGH THE NORTHERN AND CENTRAL SACRAMENTO VALLEY DURING THE AFTERNOON. SOUTHERLY WINDS OF 2O TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED NEAR AND AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE AFTER THE COLD FRONT PASSES BY LATE THIS AFTERNOON. CAZ015-016-066-282115- /O.NEW.KSTO.WI.Y.0003.060128T1800Z-060129T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 512 AM PST SAT JAN 28 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR THE NORTH HALF OF THE SACRAMENTO VALLEY AND ADJACENT SIERRA FOOTHILLS. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BY MIDDAY. OCCASIONAL WINDS MAY GUSTS UP TO 45 MPH. THESE STRONG GUSTY WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ANY OBJECTS SUBJECT TO BE BLOWN AWAY IN WINDY CONDITIONS SHOULD BE MOVED INDOORS OR IN A WIND SHELTERED AREA. $$
2 follow-up statements
000 WWUS76 KSTO 282052 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1252 PM PST SAT JAN 28 2006 ...A STRONG STORM SYSTEM WILL BRING PERIODS OF WINDY CONDITIONS LATE THIS MORNING OVER A LARGE PORTION OF THE SACRAMENTO VALLEY AND THE ADJACENT FOOTHILLS OF THE SIERRA NEVADA... .A STRONG WEATHER SYSTEM MOVING ACROSS OREGON WILL DRAG A SURFACE COLD FRONT THROUGH THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THIS AFTERNOON. SOUTHERLY WINDS OF 2O TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED NEAR AND AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE AFTER THE COLD FRONT PASSES BY LATE THIS AFTERNOON. CAZ015-016-066-290000- /O.CON.KSTO.WI.Y.0003.000000T0000Z-060129T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 1252 PM PST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS UP TO 40 TO 45 MPH WILL CONTINUE OVER PORTIONS OF THE CENTRAL AND NORTHERN SACRAMENTO VALLEY. THE STRONGEST WINDS WILL OCCUR NORTH OF THE MARYSVILLE AREA...INCLUDING CHICO...RED BLUFF AND REDDING. THE WINDS SHOULD DECREASE LATER THIS AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ANY OBJECTS SUBJECT TO BE BLOWN AWAY IN WINDY CONDITIONS SHOULD BE MOVED INDOORS OR IN A WIND SHELTERED AREA. $$ JHM
000 WWUS76 KSTO 282353 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 353 PM PST SAT JAN 28 2006 CAZ015-016-066-290100- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-060129T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 353 PM PST SAT JAN 28 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND SURROUNDING NORTHEAST FOOTHILLS. SOUTHERLY WINDS WILL BE DECREASING OVER THE AREA AS A WEAKENING COLD FRONT MOVES ACROSS THE SACRAMENTO VALLEY THROUGH EARLY EVENING. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL OCCUR FOR A COUPLE OF HOURS THIS EVENING. HOWEVER...WINDS WILL BECOME LIGHT AFTER MIDNIGHT. $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:45 PM PST, 7 hours 27 minutes earlier.
Area forecast discussion, Jan 27, 9:45 PM PST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 945 PM PST FRI JAN 27 2006 .DISCUSSION... FRONTAL SYSTEM APPROACHING THE WEST COAST WITH SOME LIGHT WAA PRECIP SPREADING INLAND ACROSS HUMBOLDT INTO SHASTA COUNTY. ALSO A FEW ISOLATED LIGHT SHOWERS OVER THE SIERRA NEVADA THIS EVENING. SPOTTY LIGHT PRECIP PROGGED OVERNIGHT FROM LEADING WARM FRONT. MAIN COLD FRONT CROSSING 130W ATTM SUPPORTED BY 160+ KT JET. AMSU PWS ALONG THE FRONT ONLY AROUND .08-1.0 INCHES AND CURRENT HOURLY RAIN RATES AROUND .10. FRONT FORECAST TO BEGIN MOVING INTO INTERIOR NORCAL AFTER 12Z SAT BECOMING QUASI-PARALLEL TO UPPER FLOW BY 18Z AS VORT MAX MOVES ACROSS BAROCLINIC ZONE INTO NORCAL. SURFACE PRESSURE GRADIENT FROM KSAC-KMFR TIGHTENS TO AROUND 10-12MB BY 12Z SAT WITH 30-35 KT SOUTHERLY WIND MODELED AT 850MB AND 50-60 KT SOUTHWEST FLOW AT 7H. FAVORABLE OROGRAPHICS AND COLD AIR IN PLACE ACROSS THE INTERIOR NORTHERN MOUNTAINS AND SIERRA NEVADA SHOULD SUPPORT CURRENTLY ADVERTISED LOW END WSW. NORTHWEST FLOW AT 5H SUGGESTS VALLEY PRECIP TOTALS THROUGH 06Z SUN WILL GENERALLY BE AROUND A QUARTER OF AN INCH OR LESS. WEAK RIDGING OVER THE AREA SUNDAY WITH SOME OVERRUNNING PRECIP ACROSS THE FAR NORTH POSSIBLE AHEAD OF NEXT UPSTREAM SYSTEM CURRENTLY CROSSING 160W. THIS SYSTEM TAPPING INTO HIGHER PW PLUME AND LOOKS TO BRING MORE SIGNIFICANT PRECIP TO NORCAL MONDAY INTO MONDAY NIGHT. BRIEF BREAK TUESDAY BEFORE NEXT EXTRA-TROPICAL CYCLONE RIDES THE WESTERLIES INTO NORCAL MID WEEK. PCH && .AVIATION... VFR CONDITIONS EXCEPT IFR CIG AND VSBY SIERRA NEVADA AND MVFR CIGS IN BROKEN TO OVERCAST STRATUS NORTHERN SAN JOAQUIN VALLEY. MOUNTAIN SLOPES AND RIDGES OCCASIONALLY OBSCURED. CONDITIONS DETERIORATING TO MVFR AND ISOLATED IFR IN SCATTERED SHOWERS...SNOW ABOVE 4000 FEET...SPREADING SOUTH OVERNIGHT AND SATURDAY MORNING. PFJ && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 4 AM TO 6 PM PST SATURDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING FROM 4 AM SATURDAY TO 10 PM PST SATURDAY NIGHT FOR WEST SLOPE NORTHERN SIERRA NEVADA. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Jan 27, 7:00 AM PST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST FRI JAN 27 2006 CAZ013>019-063-064-066>069-281500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST FRI JAN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS WILL DECREASE BY THIS AFTERNOON. LOCAL SNOWFALL ACCUMULATIONS OF AN INCH OR TWO IN THE MOUNTAINS MAY RESULT IN SLICK ROADS. ANOTHER WEATHER SYSTEM WILL BEGIN TO MOVE INTO THE REGION LATE TONIGHT AND WILL POTENTIALLY BRING MORE SIGNIFICANT PRECIPITATION ALONG WITH LOCALLY GUSTY SOUTH WINDS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A WEATHER SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA ON SATURDAY BRINGING POTENTIALLY SIGNIFICANT PRECIPITATION AND GUSTY WINDS TO THE MOUNTAINS. ADDITIONAL WEATHER SYSTEMS WILL BRING A CHANCE OF PRECIPITATION TO THE REGION DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.